Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Cannot eat spicy or non-vegetarian food, tablets cause constipation and severe headache, previous loose motion

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 333 Questions
Hi Doctor,
I had stomach upset one month back. I had loosies and my BP went low. I took tablets for 5 days and bland food. Then I felt OK but I still cannot take spicy food or non veg. Last week I ate non veg and got the same symptoms back. If I take tablets then I get constipation with severe head ache. I am very worried about health becoz after this problem I feel very weak and fatigued. Physical activities that I used to do with ease once now make me very tired. My age is 26. I also had urine test done when I was sick and it came out normal. The fact that the illness has lasted for one month scares me. So please help me out.
Posted Sat, 21 Apr 2012 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 23 hours later

Thanks for posting your query.

Based on your history, I think you had an acute infective diarrhoea.

On and off symptoms after an infective diarrhoea could be due to:

Post diarrhoea there could be some changes in the intestinal mucosa which can bring back the symptoms if you eat fatty food (Non veg) or consume milk and milk products.

Antibiotics also cause or worsen such mucosal changes and also alter the intestinal flora.

Some of the infective diarrhoeas can have a persistent phase, as in case of bacteria like shigella and yersinia or parasites like amoeba. Rarely, such episodes can be the first manifestation of intestinal inflammatory disease.

Certain tests like stool examination, complete hemogram and a serum CRP (C reactive protein) quantitative may help to differentiate them.

Meantime, avoid milk, spicy and non veg foods and take some vitamin and zinc supplements along with some probiotics.

Hope, I have answered your query. I will be available for follow up queries if any.

Above answer was peer-reviewed by
Follow-up: Cannot eat spicy or non-vegetarian food, tablets cause constipation and severe headache, previous loose motion 15 hours later
Thanks for the reply doctor.

Is there a way to get rid of intestinal mucosa? How long should I avoid fatty foods and milk? If have to take these foods to test myself (or my health) and still have infection and cant take anitbiotics, since its going to make the mucosa worse, what should it do in such circumstances?

Will stomach cleansing help? I live in chennai. Can you suggest a good Gastroenterologist, who I can consult to take the tests you mentioned?

Answered by Dr. Poorna Chandra K.S 10 hours later

Thanks for writing again.

Intestinal mucosa is an integral part of your intestines and cannot be got rid off.

Avoid milk & fatty food for atleast 2 weeks.

The tests mentioned are meant to help differentiate the various causes and any further discussion will be based on them.

Stomach cleansing will not help in this condition.

We are quite away from Chennai and you need to do your own research, but TS XXXXXXX may be a good choice.

Or there are patient written reviews for doctors in our listing, those can guide you for a better doctor. You can search for a doctor in your area. WWW.WWWW.WW
I hope, I have answered your query. I will be available for follow up queries if any.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor